Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 34, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 19, 2018, 10:21 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2018, 10:21 AM EDT (14:21 UTC)
- Expired
- Jun 19, 2018, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
769 WHUS71 KCLE 191421 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1021 AM EDT Tue Jun 19 2018 LEZ147>149-192230- /O.NEW.KCLE.SC.Y.0034.180619T1421Z-180620T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1021 AM EDT Tue Jun 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 8 PM EDT this evening. * WINDS...Northeast 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
2 follow-up statements
991 WHUS71 KCLE 191954 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 354 PM EDT Tue Jun 19 2018 LEZ147>149-200000- /O.CON.KCLE.SC.Y.0034.000000T0000Z-180620T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 354 PM EDT Tue Jun 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northeast 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
136 WHUS71 KCLE 200013 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 813 PM EDT Tue Jun 19 2018 LEZ147>149-200115- /O.EXP.KCLE.SC.Y.0034.000000T0000Z-180620T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 813 PM EDT Tue Jun 19 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have subsided this evening, therefore the Small Craft Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 9:42 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 19, 9:42 AM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 942 AM EDT Tue Jun 19 2018 .SYNOPSIS... A cold front will push south across the forecast area today and stall across central Ohio. A low will track along the boundary across Ohio Wednesday. Another low will track across the Central Great Lakes this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... Clearing moved into Erie county PA so fixed the forecast there for the morning. Update...The front appears to be near a FDY-MFD-to south of YNG line this morning and will continue to move south through the late morning stalling just south of the area this afternoon. Tweaked pops for the morning to reflect just sprinkles/drizzle and then transitioned into the afternoon following the HRRR trends which was close to the previous forecast of redeveloping convection to our northwest with movement into the area mainly south and southwest near and just north of the front. Original discussion... Cold front is just south of the Erie Lakeshore. Front is forecast to push south of the forecast area this morning and then stall just south of the forecast area. Rain showers now will give way to dry conditions by mid morning. Forecast question is exactly how far south will the front track before thunderstorms begin to fire up again. GFS well south of the forecast area while the NAM and the ECMWF clip the SWRN portion of the forecast area. For the forecast will go with chance pops this afternoon across the SWRN portion of the forecast area. Today will be much cooler and less humid than past couple of days. Highs will be nearly seasonal with highs in the upper 70s to the lower 80s with dew points dropping into the lower to mid 60s most places. Tonight the boundary will begin to lift back north ahead of an approaching low which will track along the boundary. Model trends are for low pressure to track across Ohio on Wednesday, but models not in good agreement on the exact track of the low. Everyone should see some showers but best chances will be the southern counties. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Weak area of low pressure that moved along the stalled frontal boundary over central Ohio should push the frontal southward again in its wake. This will nudge any remaining showers/thunderstorms south of the region by midnight Wednesday night. High pressure should then ridge southward from Canada on Thursday. The high is expected to shift east into the New England States on Friday. This will allow the next area of low pressure to move toward the region from the Central Plains. So expect incresing chances of showers/thunderstorms Friday afternoon into Friday night. Temperatures will be very close to seasonal averages through the short term period. && .LONG TERM /SATURDAY THROUGH MONDAY/... A warm front should lift north of lake Erie on Saturday as low pressure final ejects eastward across the central Great Lakes. We may need to watch for some stronger thunderstorms Saturday afternoon but have plenty of time to watch and see how this situation evolves. This low is expected to race to the New england States by SUnday morning but it will help to deepen a trough over the Great Lakes. This will mean scattered showers/thunderstorms will remain in the forecast through Sunday afternoon. A large area of Canadian high pressure will build into the region by Monday with drier conditions anticipated. It appears that seasonal temperatures will continue through the long term period. && .AVIATION /12Z Tuesday THROUGH Saturday/... Cold front between YNG and CAK and should be south of the forecast area by mid morning. Still some lingering showers with the front, but thunderstorm activity has pretty much ended. MVFR/IFR stratus deck spreading south over the area behind the front. Should improve to VFR by late afternoon push. Expect convection to redevelop this afternoon south of MFD. OUTLOOK...Non-VFR Tonight through Wednesday and again Friday into Saturday in -tsra. && .MARINE... Cold front is south of the lake this morning. The frontal boundary should stall over central Ohio tonight. Expect to see northeast winds increase tonight into Wednesday but it appears they will remain under 15 knots. A stronger area of low pressure will move toward the region from the Central Plains Thursday into Friday with easterly winds once again increasing. We will need to monitor this time period for a small craft advisory with winds approaching 20 knots. Winds should begin to shift around to a more southerly direction Friday night as a warm front lifts northward across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB/TK SHORT TERM...Mullen LONG TERM...Mullen AVIATION...DJB MARINE...Mullen
Hazardous weather outlook, Jun 19, 10:17 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1017 AM EDT Tue Jun 19 2018 LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033- 036>038-047-PAZ002-003-201430- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 1017 AM EDT Tue Jun 19 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-201430- Lake-Ashtabula Lakeshore-Northern Erie- 1017 AM EDT Tue Jun 19 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:48 PM EDT | Special Marine Warning | CLE | 87 min | |
| Jun 18, 10:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 19, 1:32 AM EDT | Special Weather Statement | CLE | Lorain | 43 min |
| Jun 19, 10:15 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 10 hr |
| Jun 19, 2:07 PM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 6 hr |
| Jun 18, 9:38 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.